Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 191, NWS Nashville, TN

July 10, 2002Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 10, 2002, 1:59 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2002, 1:59 PM CDT (18:59 UTC)
Expired
Jul 10, 2002, 3:00 PM CDT
In force
61 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Montgomery County, TN, Robertson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2163 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS54 KOHX 101859
SVRBNA
TNC125-147-102000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT WED JUL 10 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  ROBERTSON COUNTY IN TENNESSEE

* UNTIL 300 PM CDT

* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF ADAMS...OR 10 MILES EAST OF
  CLARKSVILLE...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADAMS AROUND 205-210 PM CDT
  SPRINGFIELD AROUND 235-240 PM CDT
  GREENBRIER AROUND 250 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$
END/JAO
LAT...LON 3670 8721 3654 8731 3630 8678 3652 8665

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:50 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 9:50 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
950 AM CDT WED JUL 10 2002

RETRANSMITTING THIS MORNING ANALYSIS WITH...BNA 12Z SOUNDING IS MORE
UNSTABLE THAN PREVIOUS DAYS WITH LI OF MINUS 7.2 AND PW OF 2.06
INCHES. RAIN POPS LOOK GOOD WITH UNSTABLE AIR MASS AND
APPROACHING FRONTAL BOUNDARY TO OUR NORTH.  TEMPERATURES THROUGH THE
CWA AT 9AM RANGE FROM LOW 80S TO MID 70S.  EARLIER FORECAST PACKAGE
IS ALSO ON TRACK WITH TEMPERATURES AND WINDS...NO ADJUSTMENTS
NEEDED TO EARLY MORNING PACKAGE.

LATEST SURFACE ANALYSIS PLACE THE COLD FRONT JUST TO THE NORTH OF
THE OHIO RIVER. CONVECTION WHICH FIRED EARLIER THIS EVENING IN
ADVANCE OF THE BOUNDARY HAS DIMINISHED SOME...PARTICULARLY ON THE
WESTERN FLANK WHERE THE MOISTURE IS NOT AS DEEP.

BOUNDARY WILL CONTINUE MOVING SOUTH TODAY AND WILL REACH THE KY TN
LINE THIS EVENING. WILL INCLUDE A CATEGORICAL POP ACROSS THE PLATEAU
AS PER THE BETTER MOISTURE AVAILABILITY AND THE CURRENT RADAR
TRAJECTORY OF THE ONGOING PRECIP. ELSEWHERE...WILL STICK WITH LIKELY
POPS REMINDER OF THE CWA AS A PRE FRONTAL TROUGH HELPS AID WITH THE
CONVECTION.

FOR TONIGHT...WILL SHIFT THE LIKELY CATEGORY ACROSS SOUTHERN ZONES
AS THE BOUNDARY PUSHES SOUTH. POSITIONING AND MOISTURE FIELDS IN
RELATION TO THE 850 FRONT ARE NOT IN SUPPORT OF A LARGE WIDESPREAD
DEGREE OF RAINFALL NORTH OF THE SURFACE FRONTAL BOUNDARY. WILL
THEREFORE CONTINUE WITH JUST A CHANCE OF SHWRS AND STORMS ON
THURSDAY.

PRECIPITATION CHANCES MAY PICK UP AGAIN THURSDAY NIGHT INTO FRIDAY
AS AN UPPER TROUGH ROTATES SOUTHEASTWARD ACROSS MO AND IL. TROUGHING
LOOKS TO BE SUFFICIENT ENOUGH SO THAT CYCLOGENESIS ALONG THE
BOUNDARY TO THE SOUTH TAKES PLACE. WITH THE POSITIONING OF THE
STRENGTHENING UPPER LOW TO THE NORTHWEST...THE FRONT WILL BEGIN
WORKING BACK TO THE NORTH AS A WARM FRONT. AS ENERGY IN ADVANCE OF
THE MAIN TROUGH COMBINES WITH THE AFOREMENTIONED FRONT...WIDESPREAD
RAINFALL WILL LIKELY SPREAD BACK INTO THE AREA.

TEMPS TO REMAIN ON THE COOL SIDE OF SEASONAL FOR HIGHS THROUGH THE
PERIOD. AS FOR MINS...GUIDANCE LOOKS TO COOL FOR FRIDAY MORNING AS
MOS MAY BE TOO COOL AS IT IS NOT INTRODUCING A RETURN SOUTHEASTERLY
FLOW.

BNA TE 089/071 085/068 084 21654
CSV TE 083/066 081/062 078 21854

.BNA...NONE.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:02 PM CDTSevere Thunderstorm WarningOHXClay, Macon, Robertson, Sumner58 min
Jul 10, 1:17 PM CDTSevere Thunderstorm WarningOHXMontgomery43 min
Jul 10, 2:03 PM CDTSevere Thunderstorm WarningOHXStewart52 min
Jul 10, 2:11 PM CDTTornado WarningOHXRobertson34 min
Jul 10, 2:17 PM CDTSevere Thunderstorm WarningOHXBedford48 min
Jul 10, 2:19 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett41 min
Jul 10, 2:31 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson54 min
Jul 10, 3:39 PM CDTSevere Thunderstorm WarningOHXWilliamson46 min
Jul 10, 3:43 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys52 min
Jul 10, 5:15 PM CDTSevere Thunderstorm WarningOHXLewis, Perry30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.